Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Heegaard splittings and a theorem of Livesay


Author: J. H. Rubinstein
Journal: Proc. Amer. Math. Soc. 60 (1976), 317-320
MSC: Primary 57A10
DOI: https://doi.org/10.1090/S0002-9939-1976-0420625-3
MathSciNet review: 0420625
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let M be a nonorientable 3-manifold which is double covered by $ {S^2} \times I$. We give a short proof of the theorem of Livesay [1] that M is homeomorphic to $ {P^2} \times I$ (where $ {P^2}$ denotes the projective plane).


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57A10

Retrieve articles in all journals with MSC: 57A10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0420625-3
Keywords: Heegaard splitting, system of meridian surfaces, handlebody
Article copyright: © Copyright 1976 American Mathematical Society